Pennsylvania, 2014Winter Storm in Pennsylvania, February 13 to 14, 2014
February 13 to 14, 2014 · NWS BGM · 8 events in 8 counties and zones
A low pressure system tracked out of the Gulf of Mexico and along the eastern seaboard on Thursday, February 13th bringing snowfall to the region. Widespread snow amounts ranged from 6 to 20 inches, with the highest totals occurring across the Poconos region.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked out of the Gulf of Mexico and along the eastern seaboard on Thursday, February 13th bringing snowfall to the region. Widespread snow amounts ranged from 6 to 20 inches, with the highest totals occurring across the Poconos region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Feb 13, 12:49 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 13, 12:49 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1249 AM EST THU FEB 13 2014
.SYNOPSIS...
AFTER DRY CONDITIONS THIS EVENING...SNOW WILL BEGIN TO OVERSPREAD THE
AREA LATER TONIGHT AND ON THURSDAY...AS A STRENGTHENING STORM
SYSTEM MOVES UP THE EAST COAST. SNOW SHOULD CONTINUE THURSDAY
NIGHT INTO EARLY FRIDAY...BEFORE DIMINISHING TO SCATTERED SNOW
SHOWERS OR FLURRIES.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
9 PM UPDATE...TEMPS HAVE DROPPED OFF NICELY THIS EVE AND GRIDS
REQUIRE AN ADJUST. OTRW...JUST WATCHING NEW MODEL DATA HOPING THE
THE ECMWF IS RIGHT...FOR THE SAKE OF OUR FCST. PRVS DISC BLO.
350 PM UPDATE... HIGHER-LVL CLDS ARE SLOWLY ENVELOPING THE RGN
FROM S TO N ATTM...AND WE EXPECT THIS TREND TO CONTINUE THIS
EVE...AS CLDS SLOWLY LWR AND THICKEN.
THE LATEST MODEL CONSENSUS SUGGESTS STEADY LGT SNOW WILL MOVE INTO
SERN PTNS OF THE FA FROM 06-09Z...THEN PROGRESS NWD FROM
THERE...PERHAPS REACHING THE TWIN TIERS BY ARND 12Z. ANY ACCUMS BY
DAYBREAK SHOULD BE MAINLY 1" OR LESS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
4 PM UPDATE... THE MAIN STORY...OF COURSE...IS THE UPCOMING STORM.
THE MODELS ARE IN BETTER AGREEMENT WITH THE 12Z CYCLE...ALTHOUGH
THERE ARE STILL A FEW OUTLIERS (MUCH LIGHTER AND FARTHER E NAM WAS
BASICALLY DISCOUNTED). WE UTILIZED A BLEND OF THE EC...THE LATEST
WPC GRAPHICS...AND A BIT OF THE 12Z GFS. IN GENERAL...THIS
REPRESENTS A WESTWARD AND SOMEWHAT HVYR TREND FOR SNOWFALL. WINTER
STM WARNINGS ARE NOW IN EFFECT S/E OF A LN FROM OTSEGO-CHENANGO-
BROOME-WYOMING CNTYS...WITH A NARROW STRIPE OF ADVSYS FROM
ONEIDA/MADISON/ONONDAGA CNTYS...SWWD THROUGH THE ERN FINGER LKS
RGN...AND INTO BRADFORD CNTY PA.
WATER VAPOR/BLENDED TPW IMAGERY ATTM SHOW PHASING OF THE NRN/SRN
STREAMS GETTING READY TO TAKE PLACE NEAR THE ERN GULF COAST
RGN...WITH PLENTY OF GULF/ATLANTIC MOISTURE AVAILABLE TO TAP. THIS
IS A GOOD RECIPE FOR A RAPIDLY DEEPENING EAST COAST
CYCLONE...WHICH CONTINUES TO BE BEST REPRESENTED BY THE
EC...ALTHOUGH AS MENTIONED ERLYR...THE GFS HAS COME MUCH CLOSER TO
THE EC IN ITS LATEST MASS FIELD PROGS. IT SEEMS THOUGH...THAT THE
GFS IS A LTL LIGHT IN QPF/SNOWFALL OVER THE WRN EDGE OF THE PCPN
SHIELD UNDERNEATH A GOOD DEF BAND SET-UP (UPR-LVL JET FORCING AND STG
MID-LYR FGEN). THIS WAS THE MAIN REASON FOR EXPANDING WRNGS/ADVSYS
WESTWARD WITH THIS UPDATE.
THE HEAVIEST SNOW SHOULD OCCUR FROM ROUGHLY 21Z THU-09Z FRI...WHEN FGEN
FORCING MAXIMIZES...AND MESOSCALE BANDING POTENTIAL IS THE BEST.
THE STEADIEST SNOWFALL SHOULD EXIT FROM SW TO NE FRI
MRNG...TAPERING TO JUST LGT SNOW SHWRS/FLRYS BY AFTN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
3 PM WED UPDATE... ANOTHER SW/V AND ASSCD SFC LOW PRES WILL TRACK
THRU THE RGN ON FRI NGT AND SAT...WITH SOME LGT SYNOPTIC SNOW
FOLLOWED BY LAKE EFFECT SNOW SHOWERS ACRS CNTRL NY. THIS ACTIVITY
WILL BE WINDING DOWN ON SUNDAY. THERE IS THE PSBLTY FOR SOME LGT
SNOW ACRS NE PA SAT NGT AS A S/WV PASSES BY IN THIS TIME
FRAME...BUT SYSTEM WILL HAVE LIMITED MSTR. GIVEN THIS MUDDLED
SCENARIO WENT WITH CONTINUITY AND CHC POPS FOR MOST AREAS.
HIGH PRES BUILDS IN SUN NGT AND WITH GOOD RADIATIONAL SETUP AND
FRESH SNOW COVER...WE WILL LIKELY SEE MINS WELL BLO ZERO. THIS HIGH
MOVS TO THE E CST BY MONDAY EVNG AS A CLIPPER TYPE SYSTEM HEADS
INTO THE ERN GTLAKES. THIS WILL BRING MORE PCPN TO THE RGN MON NGT
INTO TUE....SNOW TRANSITIONING TO A RA/SN MIX OR PLAIN RAIN ON
TUE.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
E/SE FLOW WELL AHEAD OF APPROACHING SFC LOW OVER THE SOUTHEAST HAS
BROUGHT MVFR/LOW MVFR CIGS TO ALL TERMINALS BUT KSYR. THIS MAY
ALSO OCCUR AT KSYR AFTER 09Z. IFR CONDITIONS IN LIGHT SNOW WILL
OVERSPREAD THE TERMINALS TODAY BEGINNING AROUND 08Z AT KAVP,
13Z-16Z AT KBGM/KELM/KITH AND 18Z-20Z AT KRME/KSYR. AT KAVP, BY 12Z
MODERATE SNOW WITH CONDITIONS BELOW ALT MINS WILL PERSIST ALL
DAY. ACROSS THE REST OF THE SOUTHERN TERMINALS CONDITIONS WILL
DETERIORATE BELOW ALT MINS DURING THE EARLY AFTERNOON WITH THE
MOST RESTRICTIVE CONDITIONS EXPECTED AT KBGM. THIS EVENING,
CONDITIONS AT KRME/KSYR MAY FALL BELOW ALT MINS WITH CONDITIONS
POSSIBLY IMPROVING TO IFR IN LIGHT SNOW ACROSS THE SOUTHERN
TERMINALS AS THE SFC LOW MOVES INTO COASTAL NEW ENGLAND.
E/SE WINDS AROUND 8-12 KNOTS BECOMING N/NE THIS AFTERNOON THEN
NORTHWEST THIS EVENING.
OUTLOOK...
FRI...MVFR SYR/RME...VFR ELSEWHERE.
FRI NGT...MVFR/IFR FROM -SN AS ANOTHER SYSTEM PASSES.
SAT/SUN...RESTRICTIONS IN LAKE EFFECT -SHSN CENTRAL NY TERMINALS.
SUN NGT/MON...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 10 AM EST
FRIDAY FOR PAZ039-043.
WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR PAZ040-044-047-
048-072.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR PAZ038.
NY...WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 10 AM EST
FRIDAY FOR NYZ045-056.
WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR NYZ046-057-062.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR NYZ009-017-018-024-025-036-037-044-055.
&&
SYNOPSIS...MLJ
NEAR TERM...DGM/MLJ
SHORT TERM...MLJ
LONG TERM...
AVIATION...RRMHazardous weather outlook, Feb 12, 3:47 PM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EST WED FEB 12 2014
NYZ015-016-022-023-132100-
YATES-SENECA-STEUBEN-SCHUYLER-
347 PM EST WED FEB 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ009-017-018-024-025-036-037-044-055-PAZ038-132100-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-TIOGA-BRADFORD-
347 PM EST WED FEB 12 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ046-057-062-PAZ040-044-047-048-072-132100-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
347 PM EST WED FEB 12 2014
...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ045-056-PAZ039-043-132100-
CHENANGO-BROOME-SUSQUEHANNA-WYOMING-
347 PM EST WED FEB 12 2014
...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MJ
Winter Storm, Lackawanna
- When
- February 13, 2:00 AM EST to February 14, 6:00 AM EST
- Where
- Lackawanna forecast zone
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.437, -75.609 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 10-19 inches across the county. The highest amount of 18.7 inches fell in Mount Cobb. A minor roof collapse occurred at Quality Perforating Incorporated in the City of Carbondale at 11:23 pm on February 13th.
Winter Storm, Luzerne
- When
- February 13, 2:00 AM EST to February 14, 6:00 AM EST
- Where
- Luzerne forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.177, -75.989 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 7-15 inches across the county. The highest amount of 14.8 inches fell in Mountain Top.
Winter Storm, Northern Wayne
- When
- February 13, 2:00 AM EST to February 14, 6:00 AM EST
- Where
- Northern Wayne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.649, -75.303 (the zone’s center; the record gives no point)
Snowfall amounts averaged around 8 inches across the county. The highest amount of 7.5 inches fell one mile east of Pleasant Mount.
Winter Storm, Pike
- When
- February 13, 2:00 AM EST to February 14, 6:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.332, -75.034 (the zone’s center; the record gives no point)
Snowfall amounts averaged around 20 inches across the county. The highest amount of 20.3 inches fell in Dingmans Ferry.
Winter Storm, Southern Wayne
- When
- February 13, 2:00 AM EST to February 14, 6:00 AM EST
- Where
- Southern Wayne forecast zone
- Reported by
- Public
- Coordinates
- 41.649, -75.303 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 12-20 inches across the county. The highest amount of 19.5 inches fell in Pocono Springs.
Winter Storm, Bradford
- When
- February 13, 7:00 AM EST to February 14, 6:00 AM EST
- Where
- Bradford forecast zone
- Reported by
- Public
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 7-14 inches across the county. The highest amount of 13.5 inches fell in Monroeton.
Winter Storm, Susquehanna
- When
- February 13, 7:00 AM EST to February 14, 6:00 AM EST
- Where
- Susquehanna forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.821, -75.801 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6-9 inches across the county. The highest amount of 9.1 inches fell two miles southeast of New Milford.
Winter Storm, Wyoming
- When
- February 13, 7:00 AM EST to February 14, 6:00 AM EST
- Where
- Wyoming forecast zone
- Reported by
- Public
- Coordinates
- 41.518, -76.016 (the zone’s center; the record gives no point)
Snowfall amounts averaged around 9 inches across the county. The highest amount of 9 inches fell in Tunkhannock.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 13, 20141 death · 1 event
- Heavy Snow in Vermont, February 13 to 14, 2014$240,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 13 to 14, 2014$75,000 · 9 events
- Winter Storm in New York, February 13 to 14, 2014$50,000 · 3 events
- Strong Wind in New Jersey, February 13, 2014$35,000 · 9 events
- High Wind and Strong Wind in Delaware, February 13, 2014$40,000 · 50 kt wind · 4 events
- Heavy Snow in Pennsylvania, February 13 to 14, 201429 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201427 events
- Winter Weather in Wisconsin, February 13, 201420 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201417 events
- Heavy Snow in Maine, February 13 to 14, 201417 events
- Heavy Snow and Winter Weather in Maine, February 13 to 14, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492054, 492055, 492056, 492058, 492059, 492052, 492076, 492103.